MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171041510
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone(b)(6).G4: premarket / 510(k): k103751, k110122, k141521 good faith effort attempts were made to try and retrieve device status and additional details regarding the reported event, but further information was unable to be obtained.
 
Event or Problem Description
It was reported that a ballon rupture occurred.During embolization of a thoracic aortic aneurysm, a 4.0 x 150, 135cm mustang balloon catheter was used for dilatation following puncture and fenestration of the brachial artery.However, during the inflation, the balloon burst.The procedure was completed with a 4 x 40 balloon.No patient complications occurred as a result of this event.
 
Additional Manufacturer Narrative
B5, describe event or problem: updated to include new information obtained.E1: initial reporter phone: (b)(6).G4: premarket / 510(k): k103751, k110122, k141521.
 
Event or Problem Description
It was reported that a ballon rupture occurred.During embolization of a thoracic aortic aneurysm, a 4.0 x 150, 135cm mustang balloon catheter was used for dilatation following puncture and fenestration of the brachial artery.However, during the inflation, the balloon burst.The procedure was completed with a 4 x 40 balloon.No patient complications occurred as a result of this event.It was further reported that the stenosed target lesion, which exhibited 70%, was located in the mildly tortuous and non-calcified subclavian artery.The patient's anatomy was not considered difficult to manage.The procedure was performed under general anesthesia, and no patient-related factors were involved.Additionally, no procedural factors were found to have contributed to the reported event.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).G4: premarket / 510(k): k103751, k110122, k141521.Investigation results: device evaluated by mfr: the mustang device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang specification.The returned device was attached to an inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 1mm distal from the distal markerband, which confirms the event.A visual examination of the markerbands identified no issues.A visual and tactile examination identified no kinks or damage to the shaft.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the mustang device confirmed that the balloon- material rupture is a known event defined in the product's risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefits for the product.Conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code ofadverse event related to patient condition.
 
Event or Problem Description
It was reported that a balloon rupture occurred.During embolization of a thoracic aortic aneurysm, a 4.0 x 150, 135cm mustang balloon catheter was used for dilatation following puncture and fenestration of the brachial artery.However, during the inflation, the balloon burst.The procedure was completed with a 4 x 40 balloon.No patient complications occurred as a result of this event.It was further reported that the stenosed target lesion, which exhibited 70%, was located in the mildly tortuous and non-calcified subclavian artery.The patient's anatomy was not considered difficult to manage.The procedure was performed under general anesthesia, and no patient-related factors were involved.Additionally, no procedural factors were found to have contributed to the reported event.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24067334
Report Number2124215-2026-02377
Device Sequence Number10267301
Product Code FGE
UDI-Device Identifier08714729793694
UDI-Public(01)08714729793694(17)280303(10)35981160
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171041510
Device Catalogue NumberH74939171041510
Device Lot Number0035981160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/14/2026
03/06/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date02/03/2026
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight62 KG